Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 29, 2006, 6:44 AM CDT for Harris County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2006, 6:44 AM CDT (11:44 UTC)
- Expired
- May 29, 2006, 8:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:01 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 29, 3:01 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 301 AM CDT MON MAY 29 2006 .DISCUSSION... ANOTHER CHALLENGING FORECAST. AT 08Z...ANOTHER MCS IS ONGOING OVER EXTREME SOUTHEAST TEXAS. JUST LIKE YESTERDAY...THIS FEATURE IS BACKBUILDING SW WITH STORMS TRAINING OVER THE SAME AREA. RADAR ESTIMATES OF 6 TO 8 INCHES OF RAIN OVER PARTS OF LIBERTY AND CHAMBERS COUNTIES. SCATTERED SHOWERS CONTINUE TO DEVELOP WEST OF THE MCS AND THIS PATTERN SHOULD PERSIST THIS MORNING. CONVECTIVE CLOUD DEBRIS HELD TEMPS DOWN YESTERDAY AND HAVE SOME CONCERN THAT CONVECTION THIS MORNING WILL ALSO HELP STABILIZE THE REGION AND CLOUDS HOLD DOWN HEATING. A WELL DEFINED 500 MB TROF AXIS LIES ACROSS EAST TEXAS. FEEL BEST CHANCE FOR RAIN WILL LIE ALONG AND JUST EAST OF THIS AXIS. HIGHEST PWS AND BEST UPPER LEVEL DIVERGENCE ALSO FAVORS EAST TEXAS TODAY. STILL IT IS DIFFICULT TO FATHOM THAT THE ATMOSPHERE CAN RECHARGE TO PRODUCE ADDITIONAL HEAVY RAIN OVER AREAS GETTING HAMMERED THIS MORNING. WILL CONTINUE TO MENTION HEAVY RAIN IN THE ZONES DUE TO HIGH PW AIR...SLOW STORM MOTION AND TRAINING. NOT MUCH CHANGE TUES/WED AS HIGH PW AIR REMAINS IN PLACE AND THE UPPER LOW/TROF AXIS WAVERS OVER TEXAS. WILL MAINTAIN CHANCE POPS THROUGH THURSDAY. RIDGE TRIES TO BUILD AND AMPLIFY NEXT WEEKEND. FORECAST WILL TREND DRIER AND WARMER NEXT WEEKEND AND BEYOND. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 89 71 90 70 89 / 40 30 40 30 40 HOUSTON (IAH) 87 72 87 72 88 / 50 30 50 30 40 GALVESTON (GLS) 85 76 85 76 86 / 50 30 50 20 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 29, 5:26 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 526 AM CDT MON MAY 29 2006 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-301030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 526 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...LOCALLY HEAVY RAIN POSSIBLE TODAY... TROPICAL MOISTURE HAS RETURNED TO SOUTHEAST TEXAS AND WILL STAY OVER THE AREA THROUGH WEDNESDAY. THIS MOISTURE WILL COMBINE WITH DAYTIME HEATING AND AN UPPER LEVEL TROUGH OF LOW PRESSURE TO PRODUCE SCATTERED TO OCCASIONALLY NUMEROUS THUNDERSTORMS TODAY. STEERING CURRENTS ARE WEAK SO STORM MOTION WILL BE 10 MPH OR LESS. THOUGH AVERAGE ACCUMULATIONS SHOULD AVERAGE BETWEEN A HALF AND ONE INCH...POCKETS OF HEAVIER RAIN WITH TOTALS EXCEEDING 5 INCHES WILL BE POSSIBLE. THE GREATEST THREAT FOR HEAVY RAIN WILL LIE EAST OF A MADISONVILLE TO RICHMOND TO SARGENT LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST TUESDAY INTO WEDNESDAY. ADDITIONAL HEAVY RAIN WILL BE POSSIBLE EACH DAY AS THE ATMOSPHERE REMAINS SATURATED. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS SHOULD PREPARE FOR HEAVY RAIN AND POSSIBLE FLOODING TODAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:10 AM CDT | Flash Flood Warning | HGX | Chambers | 3 hr |
| May 29, 4:24 AM CDT | Flash Flood Warning | HGX | Liberty | 3 hr |
| May 29, 6:02 AM CDT | Flash Flood Warning | HGX | Chambers | 118 min |
| May 29, 6:56 AM CDT | Flash Flood Warning | HGX | Montgomery | 2 hr |
| May 29, 7:21 AM CDT | Flash Flood Warning | HGX | Liberty | 114 min |
| May 29, 7:57 AM CDT | Flash Flood Warning | HGX | Chambers | 2 hr |
| May 29, 7:58 AM CDT | Tornado Warning | HGX | Harris | 47 min |
| May 29, 8:17 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| May 29, 8:32 AM CDT | Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 3 days |
| May 29, 9:27 AM CDT | Special Marine Warning | HGX | 63 min | |
| May 29, 10:00 AM CDT | Special Marine Warning | HGX | 90 min | |
| May 29, 10:26 AM CDT | Special Marine Warning | HGX | 49 min | |
| May 29, 6:14 PM CDT | Special Marine Warning | HGX | 91 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.